Homological representations of the Hecke algebra

R. J. Lawrence*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

88 Scopus citations


In this paper a topological construction of representations of the An(1)-series of Hecke algebras, associated with 2-row Young diagrams will be given. This construction gives the representations in terms of the monodromy representation obtained from a vector bundle on which there is a natural flat connection. The fibres of the vector bundle are homology spaces of configuration spaces of points in C, with a suitable twisted local coefficient system. It is also shown that there is a close correspondence between this construction and the work of Tsuchiya and Kanie, who constructed Hecke algebra representations from the monodromy of n-point functions in a conformal field theory on P1. This work has significance in relation to the one-variable Jones polynomial, which can be expressed in terms of characters of the Iwahori-Hecke algebras associated with 2-row Young diagrams; it gives rise to a topological description of the Jones polynomial, which will be discussed elsewhere [L2].

Original languageAmerican English
Pages (from-to)141-191
Number of pages51
JournalCommunications in Mathematical Physics
Issue number1
StatePublished - Dec 1990
Externally publishedYes


Dive into the research topics of 'Homological representations of the Hecke algebra'. Together they form a unique fingerprint.

Cite this